Drug-Induced Lupus After Treatment With Infliximab in Rheumatoid ArthritisBenucci, Maurizio MD*; Gobbi, Francesca Li MD*; Fossi, Fiammetta MD*; Manfredi, Mariangela BD†; Del Rosso, Angela MD‡JCR: Journal of Clinical Rheumatology: February 2005 - Volume 11 - Issue 1 - p 47-49 doi: 10.1097/01.rhu.0000152148.55133.ba Case Report Abstract In Brief Author Information We report a case of a 45-year-old man with an 8-month history of rheumatoid arthritis, who was treated with hydroxychloroquine 400 mg per day and 15 mg intramuscular methotrexate per week without reaching a good control of the disease. The patient was successfully treated with 3 mg/kg infliximab for 20 weeks. Before the last infusion, drug-induced lupus (DIL) was diagnosed based on the clinical features of fever > 37.5°C, recurrence of active synovitis, myalgia, erythematosus rash, pericardial and pleural effusion, and of some laboratory findings (antinuclear antibodies 1:160 and anti double-strand DNA positive by DNA recombinant plasmid assay dsDNA). After infliximab discontinuation and the beginning of therapy with methylprednisolone, lupus symptoms resolved within 6 weeks. A new rheumatoid arthritis flare, occurring after 8 weeks, was controlled by methotrexate plus leflunomide. We also review the development of antinuclear and antidouble-strand DNA antibodies and drug-induced lupus in patients treated with anti-TNFα agents (infliximab, etanercept, and adalimumab). This patient developed fever, rash, flare of synovitis, pleuropericarditis, and anti-DS DNA on infliximab. Similar cases have also been reported with other anti-TNF agents. From the Sections of *Rheumatology and †Immunology, Nuovo Ospedale di S. Giovanni di Dio ASL 10, Florence, Italy; and the ‡Department of Medicine, Section of Rheumatology, University of Florence, Florence, Italy. Reprints: Maurizio Benucci, MD, Section of Rheumatology, Nuovo Ospedale S. Giovanni di Dio, Via di Torregalli 3 50143, Florence, Italy. E-mail: email@example.com or firstname.lastname@example.org. © 2005 Lippincott Williams & Wilkins, Inc.